[This retracts the article DOI: 10.3892/etm.2016.3176.].
Abscopal effect with fever of unknown cause during radiotherapy: Two case reports and review of the literature.
The abscopal effect is a rare phenomenon that is defined as regression of tumor lesions distant from irradiation targets. At our department, two cases with an abscopal effect with fever of unknown cause (FUC) and an inflammatory response during radiotherapy were encountered. Radiotherapy is a local treatment; therefore, it rarely causes systemic side effects during radiotherapy, and if a patient develops a fever during radiotherapy, it is frequently considered tumor fever. We experienced 2 cases of FUC during irradiation followed by abscopal effect. The obvious relationship between the abscopal effect and the fever remains to be clarified. However, FUC during radiotherapy may be a hint to the abscopal effect, considering that immune response and cytokines are closely related to the abscopal effect.
- Experimental and therapeutic medicine
- Citations: 0
- Nov 1, 2023